Neural therapy does not come immediately to my mind when patients present with skin problems. If contact dermatitis is not the issue, I usually think of systemic disturbances, especially diet, intestinal parasites, toxic exposures etc.
So when this 76 year-old man presented with a skin rash on his hands and feet of two months duration, associated with increasing fatigue for the previous two years, I began to look at his general health. He had no other specific complaints but had noticed his weight had increased by five pounds in the preceding months.
His previous history included “dozens” of episodes of renal colic through his adult life, a “basket removal” 25 years previously and lithotripsy three months before. His surgical history was limited to a remote right knee replacement. He also had a history of eczema and psoriasis 30 years previously and had been taking a statin drug and eprosartan (an angiotensin 2 inhibitor) for many years.
His physical examination was unremarkable except for a scaling erythematous rash of his hands and soles of his feet, and a patchy macular erythema below his nose and on the dorsa of his hands and wrists.
Because of his fatigue and weight gain, I immediately proceeded to use autonomic response testing to evaluate his nutritional and hormonal status. No significant nutritional deficiency of vitamins or minerals was detected, but an autonomic response to the presence of desiccated thyroid suggested hypothyroidism. I accordingly ordered a serum TSH, free T3 and free T4 levels and (because of the skin rash) advised short-term discontinuation of his medications.
Five weeks later he returned with no change in his skin condition. His serum TSH was 3.58, free T3=4.5, and free T4=12.0. However while re-examining him I remembered that his skin condition had begun about a month after his lithotripsy. Autonomic response testing indicated an interference field in his right kidney!
This was treated using the Tenscam® device. (Quaddles of dilute procaine into the skin over the kidney would have achieved the same result.) Because of his borderline hypothyroidism, I also prescribed a commercial “Thyroid Support” (supplementation of selenium, iodine and various herbs).
Six weeks later his skin rash had almost completely disappeared and no sign of an interference field in the kidney could be found. He felt more energetic, so we decided to continue with the thyroid support and re-test the thyroid blood parameters in six weeks time.
To our surprise, the TSH actually increased to 7.72, so clearly a thyroid problem had emerged. However there was no recurrence of the skin rash nor the kidney interference field. So clearly the low-functioning thyroid was a “red herring” and had nothing to do with the skin rash.
Skin rashes caused by interference fields are rare in my experience, with one exception. That is urticaria, sometimes associated with an interference field in the small intestine. When this is found, intestinal parasites are usually present and their treatment with medication or herbs resolves the problem. (Neural therapy by itself is unlikely to provide lasting benefit.)
Autonomic response testing (See page 42 of my book) will identify the small intestine interference field; the response should then be challenged with the presence of anti-parasitic medications i.e. if the weak muscle goes strong in the presence of mebendazole, that is the medication to prescribe. Other anti-parasitics that I use for testing are ivermectin and praziquantel or herbs like artimesia and cloves.
Intestinal parasites are not on the list of causes of urticaria of the American Academy of Dermatology, but in my experience is commonly the culprit in “idiopathic” cases. Since the small intestine is the largest immune organ in the body, it stands to reason that it might be involved in unexplained allergy.
However, as in my patient’s case, interference fields from almost anywhere can trigger an immune response and should be considered especially when symptoms begin in the month or two after a traumatic event.